B. Emamizadeh, M. H. Mehrabi, "Steady vortex flows obtained from a constrained variational problem", International Journal of Mathematics and Mathematical Sciences, vol. 30, Article ID 538543, 18 pages, 2002. https://doi.org/10.1155/S0161171202008098
Steady vortex flows obtained from a constrained variational problem
We prove the existence of steady two-dimensional ideal vortex flows occupying the first quadrant and containing a bounded vortex; this is done by solving a constrained variational problem. Kinetic energy is maximized subject to the vorticity, being a rearrangement of a prescribed function and subject to a linear constraint.
Copyright © 2002 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.